Alert archive / Wisconsin / Frost Advisories in 2013

Frost Advisory 5, NWS La Crosse, WI

September 21, 20136 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Sep 21, 2013, 3:12 AM CDT for 6 counties in Wisconsin. It took effect at Sep 22, 2013, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2013, 3:12 AM CDT (08:12 UTC)
In effect from
Sep 22, 2013, 12:00 AM CDT
Expired
Sep 22, 2013, 8:00 AM CDT
In force
8 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS73 KARX 210812
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
312 AM CDT SAT SEP 21 2013

...FROST EXPECTED AFTER MIDNIGHT TONIGHT...

.HIGH PRESSURE WILL BUILD ACROSS NORTH CENTRAL AND CENTRAL
WISCONSIN TONIGHT. UNDER CLEAR SKIES...TEMPERATURES WILL FALL 
INTO THE LOWER AND MID 30S. THESE TEMPERATURES WILL BE COLD ENOUGH
FOR AREAS OF FROST TO DEVELOP EARLY SUNDAY MORNING.

WIZ017-029-034-042>044-211615-
/O.NEW.KARX.FR.Y.0005.130922T0500Z-130922T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
312 AM CDT SAT SEP 21 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY. 

* TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S TONIGHT.

* THESE TEMPERATURES WILL BE COLD ENOUGH FOR AREAS OF FROST TO
  DEVELOP ON SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOYNE

WEATHER.GOV/LACROSSE
5 follow-up statements
185 
WWUS73 KARX 211354
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
854 AM CDT SAT SEP 21 2013

...FROST EXPECTED AFTER MIDNIGHT TONIGHT...

.PLAN ON AREAS OF FROST TO DEVELOP EARLY SUNDAY MORNING AS
TEMPERATURES DROP INTO THE LOWER TO MID 30S. THE CHILLY CONDITIONS
ARE A RESULT OF HIGH PRESSURE BUILDING IN...ALLOWING SKIES TO
CLEAR AND WINDS TO DIMINISH.

WIZ017-029-034-042>044-212200-
/O.CON.KARX.FR.Y.0005.130922T0500Z-130922T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
854 AM CDT SAT SEP 21 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT SUNDAY...

* PLAN ON TEMPERATURES TO FALL INTO THE LOWER AND MID 30S AFTER
  MIDNIGHT TONIGHT...RESULTING IN AREAS OF FROST.

* SENSITIVE VEGETATION MAY BE KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS WILL NEED TO BE COVERED OR BROUGHT INSIDE.

&&

$$

AJ

WEATHER.GOV/LACROSSE
072 
WWUS73 KARX 212001
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT SAT SEP 21 2013

...FROST EXPECTED AFTER MIDNIGHT TONIGHT ALONG AND NORTH OF
INTERSTATE 94...

.PLAN ON AREAS OF FROST TO DEVELOP EARLY SUNDAY MORNING AS
TEMPERATURES DROP INTO THE LOWER TO MID 30S. THE CHILLY
CONDITIONS ARE A RESULT OF HIGH PRESSURE BUILDING IN...ALLOWING
SKIES TO CLEAR AND WINDS TO DIMINISH.

WIZ017-029-034-042>044-220415-
/O.CON.KARX.FR.Y.0005.130922T0500Z-130922T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
301 PM CDT SAT SEP 21 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT SUNDAY...

* PLAN ON TEMPERATURES TO FALL INTO THE LOWER AND MID 30S AFTER 
  MIDNIGHT TONIGHT...RESULTING IN AREAS OF FROST. 

* SENSITIVE VEGETATION MAY BE KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS WILL NEED TO BE COVERED OR BROUGHT INSIDE.

&&

$$

AJ

WEATHER.GOV/LACROSSE
429 
WWUS73 KARX 220210
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT SAT SEP 21 2013

...FROST EXPECTED OVERNIGHT ACROSS PARTS OF CENTRAL AND NORTHERN
WISCONSIN... 

.COOL HIGH PRESSURE WILL PROVIDE CLEAR SKIES AND LIGHT WINDS
OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO DROP WELL DOWN INTO
THE 30S...AND FROST IS EXPECTED TO DEVELOP. 


WIZ017-029-034-042>044-221015-
/O.CON.KARX.FR.Y.0005.130922T0500Z-130922T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
910 PM CDT SAT SEP 21 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY...

* PLAN ON TEMPERATURES TO FALL INTO THE LOWER AND MID 30S
  OVERNIGHT...RESULTING IN AREAS OF FROST.

* SENSITIVE VEGETATION MAY BE KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS WILL NEED TO BE COVERED OR BROUGHT INSIDE.

&&

$$

MW

WEATHER.GOV/LACROSSE
201 
WWUS73 KARX 220802
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
302 AM CDT SUN SEP 22 2013

...FROST EXPECTED EARLY THIS MORNING ACROSS CENTRAL AND NORTHERN
WISCONSIN...

.HIGH PRESSURE WILL PROVIDE CLEAR SKIES AND LIGHT WINDS 
EARLY THIS MORNING. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE
LOWER AND MID 30S. THIS WILL ALLOW AREAS OF FROST TO DEVELOP.

WIZ017-029-034-042>044-221300-
/O.CON.KARX.FR.Y.0005.000000T0000Z-130922T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
302 AM CDT SUN SEP 22 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S EARLY THIS 
  MORNING...RESULTING IN AREAS OF FROST.

* SENSITIVE VEGETATION MAY BE KILLED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS WILL NEED TO BE COVERED OR BROUGHT INSIDE.

&&

$$

BOYNE

WEATHER.GOV/LACROSSE
649 
WWUS73 KARX 221255
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
755 AM CDT SUN SEP 22 2013

...FROST THREAT HAS ENDED ACROSS THE AREA...

.UNDER SUNNY SKIES...TEMPERATURES WILL QUICKLY WARM THROUGH THE
30S AND 40S DURING THE NEXT 2 HOURS. AS A RESULT...THE THREAT FOR
FROST HAS ENDED. AS A RESULT...THE FROST ADVISORY WILL BE ALLOWED
TO EXPIRE AT 8 AM CDT.

WIZ017-029-034-042>044-221400-
/O.EXP.KARX.FR.Y.0005.000000T0000Z-130922T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON
755 AM CDT SUN SEP 22 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

UNDER SUNNY SKIES...TEMPERATURES WILL QUICKLY WARM THROUGH THE
30S AND 40S DURING THE NEXT 2 HOURS. AS A RESULT...THE THREAT FOR
FROST HAS ENDED. AS A RESULT...THE FROST ADVISORY WILL BE ALLOWED
TO EXPIRE AT 8 AM CDT.

$$

BOYNE

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 21, 3:11 AM CDT, 1 minute earlier.

Area forecast discussion, Sep 21, 3:11 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
311 AM CDT SAT SEP 21 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 311 AM CDT SAT SEP 21 2013

THE MAIN FOCUS INTO TONIGHT IS WITH THE POTENTIAL FOR FROST IN
CENTRAL WISCONSIN.

UPPER LEVEL TO SURFACE RIDGING IS PUSHING INTO THE REGION FROM THE
WEST AS AN UPPER LEVEL TROUGH PROPAGATES TO THE EAST ACROSS THE
UPPER GREAT LAKES. LOW LEVEL COLD AIR ADVECTION ON THE BACK SIDE
OF THIS TROUGH HAS BROUGHT SOME STRATUS ALONG WITH IT ACROSS
NORTHWEST WISCONSIN. BASED ON 21.05Z HRRR/RAP GUIDANCE...THIS
STRATUS WILL DROP TO THE SOUTHEAST ACROSS WESTERN/CENTRAL
WISCONSIN THIS MORNING BEFORE SHIFTING TO THE EAST AND MIXING OUT
THIS AFTERNOON. TEMPERATURES WILL STRUGGLE TO CLIMB MUCH TODAY AS
THE CORE OF THE 850MB POOL OF 4C AIR SITS OVER THE REGION.

WITH THE CENTER OF A SURFACE RIDGE OF HIGH PRESSURE SETTLING OVER
CENTRAL WISCONSIN TONIGHT...IDEAL RADIATIONAL COOLING CONDITIONS
WILL TAKE PLACE WITH CLEAR SKIES AND LIGHT WINDS. SOME WEAK LOW
LEVEL WARM AIR ADVECTION STARTS UP FROM THE WEST OVERNIGHT...BUT
THINK THAT THIS WILL NOT AFFECT TEMPERATURES TOO MUCH IN CENTRAL
WISCONSIN. WITH 21.00Z GUIDANCE ALL SHOWING TEMPERATURES DROPPING
INTO THE 32-35F RANGE TONIGHT...WILL BE ISSUING A FROST ADVISORY
FOR THE TYPICAL COLD SPOTS IN CENTRAL WISCONSIN.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 311 AM CDT SAT SEP 21 2013

NOT MUCH TO REPORT ON FOR NEXT WEEK EXCEPT THAT THERE WILL BE A
GRADUAL WARMING TREND AS THE UPPER LEVEL FLOW BECOMES A BIT MORE
SOUTHWESTERLY. THE MAIN INITIAL FEATURE TO WATCH IS A MID LEVEL
TROUGH THAT IS CURRENTLY JUST OFF OF THE COAST OF THE PACIFIC
NORTHWEST. THIS TROUGH WILL PROPAGATE QUICKLY TO THE EAST THROUGH
THE ROCKIES AND INTO THE CENTRAL PLAINS BY MONDAY BEFORE IT
ATTEMPTS TO LIFT TO THE NORTHEAST ON TUESDAY. THE 21.00Z
NAM/GFS/ECMWF/GEM ALL SHOW VARYING SOLUTIONS OF WHAT TO DO WITH
THIS TROUGH...BUT THEY ALL SHOW THE SAME WEAKENING TREND WITH IT
AS IT ENTERS THE UPPER MISSISSIPPI RIVER VALLEY. CURRENTLY HAVE A
DRY FORECAST GOING...BUT WILL HAVE TO SEE IF WHAT IS LEFT OF THE
MID LEVEL FORCING CAN OVERCOME THE SUBSTANTIALLY DRY LOW TO MID
LEVEL LAYER.

BEYOND THAT...THE NEXT SYSTEM IS A BROAD MID LEVEL TROUGH THAT
TAKES SHAPE IN THE NORTHERN ROCKIES WHILE MID LEVEL RIDGING GETS
AMPLIFIED TO THE EAST OF IT. THE 21.00Z GFS IS FASTER WITH
BRINGING A SURFACE LOW AND COLD FRONT INTO THE REGION COMPARED TO
THE 21.00Z ECMWF WITH FROPA RANGING FROM LATE THURSDAY NIGHT TO
FRIDAY NIGHT BETWEEN THESE FORMS OF GUIDANCE. IF THE SLOWER ECMWF
ENDS UP BEING CORRECT...TEMPERATURES WILL LIKELY BE WARMER THAN
CURRENTLY FORECAST ON FRIDAY WITH PRECIPITATION NOT GETTING IN
UNTIL FRIDAY NIGHT.

&&

.AVIATION...THROUGH 06Z SUNDAY
1148 PM CDT FRI SEP 20 2013

CLOUDS AND SHOWERS HAVE PASSED THE TAF LOCATIONS. OTHER THAN A FEW
STRAY BITS OF MID CLOUD...LOOKS LIKE SKC WILL PREVAIL THROUGH THE
NIGHT AND MUCH OF SATURDAY. NEXT CONCERN WILL BE ANY POTENTIAL FOR
VALLEY FOG AT KLSE SUNDAY MORNING...JUST BEYOND THIS FORECAST PERIOD.
WITH COOL AIR AND LIGHT WINDS IN PLACE AS RIDGE AXIS PASSES
OVERHEAD...SEEMS LIKE A GOOD BET. BUT THIS WILL BE ADDRESSED IN
THE NEXT ISSUANCE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY FOR
     WIZ017-029-034-042>044.

MN...NONE.
IA...NONE.
&&

SHORT TERM...HALBACH
LONG TERM...HALBACH
AVIATION...MW
Hazardous weather outlook, Sep 20, 4:37 AM CDT, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
437 AM CDT FRI SEP 20 2013

WIZ017-029-034-042>044-211100-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-
437 AM CDT FRI SEP 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH
CENTRAL WISCONSIN

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROST WILL BE POSSIBLE SUNDAY MORNING IN CENTRAL AND NORTH CENTRAL
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-211100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
437 AM CDT FRI SEP 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IT NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE

Nearby

Frost Advisories in Wisconsin, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.